Alert archive / North Carolina / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 56, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Apr 19, 2021, 1:31 PM EDT for 5 counties in North Carolina. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2021, 1:31 PM EDT (17:31 UTC)
- Expired
- Apr 19, 2021, 2:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Camden County, NC, Chowan County, NC, Gates County, NC, Pasquotank County, NC, Perquimans County, NC
The radar
The Norfolk radar (KAKQ), 78 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 1:38 PM EDT | HAIL 1 | 1 Nnw Sign Pine, NC | TIME RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
336
WUUS51 KAKQ 191731
SVRAKQ
NCC029-041-073-139-143-191800-
/O.NEW.KAKQ.SV.W.0056.210419T1731Z-210419T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
131 PM EDT Mon Apr 19 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Northwestern Camden County in northeastern North Carolina...
Northwestern Pasquotank County in northeastern North Carolina...
Northwestern Perquimans County in northeastern North Carolina...
Southeastern Gates County in northeastern North Carolina...
Northwestern Chowan County in northeastern North Carolina...
* Until 200 PM EDT.
* At 130 PM EDT, a severe thunderstorm was located over Hobbsville,
or near Sunbury, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and powerlines.
* Locations impacted include...
Elizabeth City, Camden, Sunbury, South Mills, Morgans Corner,
Hobbsville, Gliden, Horseshoe, Pierceville, Peach, Tar Corner,
Nicanor, Sharon, Carter, Spences Corner, Lilly, Lambs Corner,
Trotville, Burnt Mills and Lynchs Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3642 7675 3652 7631 3632 7615 3630 7669
3629 7669
TIME...MOT...LOC 1730Z 259DEG 33KT 3637 7662
HAIL...1.00IN
WIND...60MPH
$$
052 follow-up statements
421
WWUS51 KAKQ 191744
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
144 PM EDT Mon Apr 19 2021
NCC041-191753-
/O.CAN.KAKQ.SV.W.0056.000000T0000Z-210419T1800Z/
Chowan NC-
144 PM EDT Mon Apr 19 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHOWAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3631 7655 3645 7659 3652 7631 3632 7615
3632 7621
TIME...MOT...LOC 1743Z 258DEG 36KT 3640 7645
$$
NCC029-073-139-143-191800-
/O.CON.KAKQ.SV.W.0056.000000T0000Z-210419T1800Z/
Camden NC-Pasquotank NC-Perquimans NC-Gates NC-
144 PM EDT Mon Apr 19 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHWESTERN CAMDEN...NORTHWESTERN PASQUOTANK...NORTHWESTERN
PERQUIMANS AND EAST CENTRAL GATES COUNTIES...
At 143 PM EDT, a severe thunderstorm was located near Morgans Corner,
or 7 miles southwest of South Mills, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and powerlines.
Locations impacted include...
Elizabeth City, Camden, South Mills, Morgans Corner, Burnt Mills,
Horseshoe, Lynchs Corner, Pierceville, Acorn Hill, Peach, Whiteston,
Tar Corner, Nicanor, Sharon, Spences Corner, Sandy Cross, Lilly,
Lambs Corner, Hickory Crossroads and Johnsons Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3631 7655 3645 7659 3652 7631 3632 7615
3632 7621
TIME...MOT...LOC 1743Z 258DEG 36KT 3640 7645
HAIL...1.00IN
WIND...60MPH
$$
05589
WWUS51 KAKQ 191757
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
157 PM EDT Mon Apr 19 2021
NCC029-073-139-143-191806-
/O.EXP.KAKQ.SV.W.0056.000000T0000Z-210419T1800Z/
Camden NC-Pasquotank NC-Perquimans NC-Gates NC-
157 PM EDT Mon Apr 19 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAMDEN...
NORTHWESTERN PASQUOTANK...NORTHWESTERN PERQUIMANS AND EAST CENTRAL
GATES COUNTIES WILL EXPIRE AT 200 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, hail to
the size of dimes is still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wakefield.
LAT...LON 3631 7655 3645 7659 3652 7631 3632 7615
3632 7621
TIME...MOT...LOC 1756Z 261DEG 35KT 3642 7631
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 1:06 PM EDT, 25 minutes earlier.
Area forecast discussion, Apr 19, 1:06 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
106 PM EDT Mon Apr 19 2021
.SYNOPSIS...
Showers and potentially a few thunderstorms will be possible
later this morning into this afternoon as a weak area of low
pressure moves along the NC coast and an upper level disturbance
crosses the region. High pressure builds over the region
tonight through Tuesday evening, bringing drying conditions. A
cold front crosses the region on Wednesday bringing another
chance for showers and thunderstorms. Cool high pressure builds
across the region Wednesday night through Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1000 AM EDT Monday...
An area of showers and isolated thunderstorms associated with a
shortwave moving through the area today continues this morning
across the northern half of the area, with some showers starting
to develop over the southern piedmont as well. One cell earlier
this morning produced some small hail over Hanover county. Some
additional small hail can't be ruled out this morning if any
discreet cells can get up to about 20k ft. Temps are generally
in the lower 50s where rain has been falling, but mid to upper
60s already over the southeast where there's been plenty of
sunshine. This is the area that will be the focus for the
potential for some stronger storms this afternoon into early
evening. SPC nudged the marginal risk just north of the VA/NC
line with their 12Z update, and maintains the marginal over much
of NE NC. Large hail will be the primary threat, but can't rule
out some damaging wind gusts as well. Weak low pressure will
move up the Carolina coast today before the shortwave aloft
pushes the low away from the coast tonight. Precip should come
to an end around 00Z tonight and then clearing skies are
expected late tonight and overnight. High temps this afternoon
will be in the low to mid 60s over much of the area except the
SE, where upper 60s to lower 70s are expected. Overnight low
temps in the low to mid 40s, and upper 40s near the coast.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 350 AM EDT Monday...
Drier weather is expected tonight, with clearing from NW to SE
Mon night through Tuesday morning, as weak high pressure returns
to the region, ahead of the next frontal system for midweek.
Tuesday looks to be dry across the local area. A weak low slides
along the Carolina coastal plain later Tue morning into the
afternoon, but will be too far to our south for much more than
some late day clouds for Hampton Roads.
Breezy and milder in return flow ahead of the approaching
front on Tuesday, with highs in the mid to upper 70s inland
(lower 70s along the coast/Eastern Shore) Early morning lows in
the 40s inland to near 50 degrees along the coast Tue morning,
and in the 50s Wed morning.
Potent mid-upper trough and attendant sfc cold front crosses
the region later Wednesday into Thursday morning. With the
sfc low crossing the eastern Great Lakes, associated best
lift/dynamics look to remain confined to our north.
Nevertheless, still appears we'll see enough to warrant t-storm
mention for most of the area late Wed aftn and evening, in
anticipation of some gusty showers/embedded T-Storms. Highs on
Wednesday will range from the mid/upper 60s NW to the mid 70s
SE. Still expecting a breezy, chilly night Wednesday night with
the potential for frost or freeze conditions, especially for our
typically colder locations. One factor going against a
widespread frost/freeze is that the BL should remain well-mixed
for most of Wednesday night, keeping temperatures slightly
warmer. Right now, have lows in the low to mid 30s (a few
pockets of 32 F) for inland locations and upper 30s to lower 40s
at the coast.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 350 AM EDT Monday...
Thursday will be dry, but cool and breezy, with the upper low
pivoting through and cool high pressure building across the mid-
south. Highs Thu in the lower 60s. A widespread freeze appears
quite/(more?) possible on Thursday night, with ideal radiating
conditions as sfc high builds overhead. Another slate of
Frost/Freeze headlines may well be needed. Will refrain from HWO
mention at this time due to late week timing, but we'll
continue to monitor.
Remaining dry Friday with sfc high pushing offshore. Resultant
return flow allows temperatures to moderate slightly some, but
remaining below average, with highs in the mid to upper 60s with
early morning lows in the upper 30s to mid 40s. Another sfc low
and associated cold front potentially impacts the region by
next weekend. That system is of Pacific origin, so not quite as
strong of a CAA surge behind that system, but rain chances
appear to ramp back up with its arrival. Kept PoPs no higher
than low end chance with GFS/ECMWF still not in line with
synoptic details.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 100 PM EDT Monday...
Scattered showers and thunderstorms will impact the area this
afternoon into early evening, resulting in brief periods of
MVFR/IFR ceilings and visbys. Precip moves out off the coast by
around 00Z with clearing skies and VFR expected late tonight.
Some patchy fog is expected early Tuesday morning which may
impact some of the terminals but for this issuance left any
mention of fog out. Northerly winds 5-15 kts becoming light and
variable overnight. Winds then become southerly late in the
period as high pressure moves offshore.
OUTLOOK...Mainly dry through Wednesday morning with high
pressure returning. Some flight restrictions will be possible as
a front moves into the region later Wednesday and Wednesday
night.
&&
.MARINE...
As of 350 AM EDT Monday...
A broad area of low pressure is centered over SC early this
morning. The wind is primarily ESE 5-10kt. However, far northern
portions of the marine area have a 5kt S/SW wind. Seas are generally
~2ft, with waves ~1 foot in the Bay. This area of low pressure will
move off the Outer Banks this afternoon. Hi-res models have trended
stronger with respect to a 3-6hr surge associated with a period of 3-
4mb/3hr pressure rises. The wind is expected to become N 15-20kt
with gusts to ~25kt for the Bay, Sound, and ocean S of Parramore Is.
SCA flags have been issued for these locations this afternoon into
this evening. Seas/waves build only build to 3-4ft/2-3ft given that
the period of stronger wind is relatively short.
High pressure builds into the area tonight night and is forecast to
move offshore Tuesday and Wednesday. The wind is expected to become
S 10-15kt later Tuesday afternoon into Tuesday night as the high
moves offshore. The wind may reach 15-20kt in the Bay late Tuesday
afternoon into Tuesday evening, with a period of marginal SCA
conditions possible. A strong cold front approaches from the W
Wednesday and is forecast to quickly move across the area later
Wednesday afternoon. SCA conditions are likely in the wake of this
cold front Wednesday night with a NW wind of 20-25kt with gusts to
~30kt. A brief period (< 3hrs) of gusts to ~35kt is possible for the
ocean N of Cape Charles and the middle Bay N of New Point Comfort.
Seas build to 5-6ft, with 3-4ft waves in the Bay. High pressure
builds across the Southeast Thursday and Friday as low pressure
lingers well NE of the region.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 7 PM EDT this evening for
ANZ630>632-634-638-654.
Small Craft Advisory from 4 PM this afternoon to 10 PM EDT
this evening for ANZ633-656-658.
&&
SYNOPSIS...AJB
NEAR TERM...CMF
SHORT TERM...AJB/MAM
LONG TERM...AJB/MAM
AVIATION...AJB/CMF
MARINE...AJZHazardous weather outlook, Apr 19, 4:04 AM EDT, 9 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 404 AM EDT Mon Apr 19 2021 MDZ021>025-NCZ012-VAZ048-060>062-064>069-075>090-092-093-095>100- 509>525-200815- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline- Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Virginia Beach-Accomack-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 404 AM EDT Mon Apr 19 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ013>017-030>032-102-200815- Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan- Perquimans-Eastern Currituck- 404 AM EDT Mon Apr 19 2021 This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Today and tonight. Showers and thunderstorms are expected to develop this afternoon into this evening. A few storms may be strong to severe with damaging wind gusts and large hail being the primary threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Apr 19, 8:24 AM EDT, 5 hours 7 minutes before
Special Weather Statement National Weather Service Wakefield VA 824 AM EDT Mon Apr 19 2021 VAZ512-517>522-191315- Eastern Hanover-Western King and Queen-Western King William-Eastern King William-Western Essex-Eastern Essex-Eastern King and Queen- 824 AM EDT Mon Apr 19 2021 ...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CENTRAL KING AND QUEEN...NORTHWESTERN KING WILLIAM AND SOUTH CENTRAL ESSEX COUNTIES... At 824 AM EDT, a thunderstorm with heavy rain was located over Manquin, or 8 miles west of King William, moving northeast at 30 mph. Pea size hail is possible with this storm. Rainfall amounts of up to 1 inch are possible with this storm. Locations impacted include... King William, Saint Stephens Church, Millers Tavern, Manquin, Aylett, Stevensville, Enfield, Upright, Ino, Etna Mills, Epworth, Biscoe, Crouch, Globe, Dunbrooke, Howertons, Central Garage, Upshaw, Walkerton and Rumford. Motorists should use extra caution in the vicinity of this storm. Be prepared for rapid changes in weather and road conditions. Heavy rain could cause ponding of water on roads, and possible minor flooding of ditches and poor drainage areas. LAT...LON 3772 7676 3761 7722 3778 7732 3794 7690 TIME...MOT...LOC 1224Z 247DEG 24KT 3771 7717 FISHER
Special weather statement, Apr 19, 9:09 AM EDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Wakefield VA
909 AM EDT Mon Apr 19 2021
VAZ076>078-085-520-522-191400-
Middlesex-Richmond-Northumberland-Lancaster-Eastern Essex-Eastern
King and Queen-
909 AM EDT Mon Apr 19 2021
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
MIDDLESEX...NORTHUMBERLAND...SOUTHEASTERN RICHMOND...SOUTHEASTERN
ESSEX AND LANCASTER COUNTIES...
At 908 AM EDT, a thunderstorm with heavy rain was located over Center
Cross, or 8 miles southwest of Robley, moving east at 35 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Kilmarnock, Fair Port, Robley, Lancaster, Center Cross, Dunnsville,
Morattico, Sharps, Heathsville, Wicomico Church, Farnham, Jamaica,
Regina, Mollusk, Avalon, Brook Vale, Nuttsville, Ino, Dragonville and
Reedville.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3797 7641 3795 7634 3791 7626 3789 7624
3789 7623 3785 7620 3782 7621 3780 7623
3777 7623 3775 7626 3767 7678 3788 7686
3798 7643
TIME...MOT...LOC 1308Z 255DEG 30KT 3779 7673
FISHERSpecial weather statement, Apr 19, 12:11 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1211 PM EDT Mon Apr 19 2021
NCZ012-013-030-191700-
Hertford-Northampton-Bertie-
1211 PM EDT Mon Apr 19 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NORTHAMPTON AND
SOUTHWESTERN HERTFORD COUNTIES...
At 1210 PM EDT, a strong thunderstorm was located near Halifax,
moving east at 35 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
Locations impacted include...
Rich Square, Aulander, Woodland, Roxobel, Jackson, Lasker, Eagletown,
Mud Castle, Milwaukee, Potecasi, Menola, Bryantown, Boones
Crossroads, George, Saint John, Creeksville and Millennium.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3621 7738 3624 7738 3627 7741 3629 7741
3632 7744 3632 7749 3631 7750 3630 7755
3631 7757 3634 7758 3635 7758 3637 7755
3640 7754 3641 7704 3619 7703
TIME...MOT...LOC 1610Z 269DEG 31KT 3632 7750
FISHERSpecial weather statement, Apr 19, 12:37 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1237 PM EDT Mon Apr 19 2021
VAZ095-096-098-524-525-191700-
Hampton/Poquoson-Norfolk/Portsmouth-Newport News-Suffolk-Virginia
Beach-
1237 PM EDT Mon Apr 19 2021
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT...THE CITIES
OF POQUOSON...NORFOLK...PORTSMOUTH...SUFFOLK...VIRGINIA
BEACH...HAMPTON AND NEWPORT NEWS...
At 1235 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Churchland to Virginia Wesleyan University
to 6 miles east of Ocean View. Movement was northeast at 20 mph.
Pea size hail is possible with these storms.
Locations impacted include...
Virginia Beach, Newport News, Hampton, Virginia Wesleyan University,
Hampton University, Langley AFB, Old Dominion University, Downtown
Norfolk, Regent University, Ocean View, Kempsville, Downtown
Portsmouth, Churchland, Norfolk State University, Norfolk,
Portsmouth, Buckroe Beach, Norfolk International, Ghent and Norfolk
NAS.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3705 7594 3697 7599 3674 7590 3678 7621
3684 7623 3680 7631 3683 7639 3690 7642
3688 7651 3694 7650 3718 7631 3709 7623
3700 7626 3695 7610 3697 7600 3705 7598
3711 7602 3713 7593 3714 7594 3710 7586
TIME...MOT...LOC 1635Z 230DEG 18KT 3694 7640 3686 7622 3698 7614
05Special weather statement, Apr 19, 12:53 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1253 PM EDT Mon Apr 19 2021
NCZ013-014-191730-
Hertford-Gates-
1253 PM EDT Mon Apr 19 2021
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHERN HERTFORD AND
SOUTHWESTERN GATES COUNTIES...
At 1253 PM EDT, a thunderstorm with heavy rain was located over
Ahoskie, moving east at 35 mph.
Wind gusts in excess of 30 mph and half inch hail are possible with
this storm.
Locations impacted include...
Ahoskie, Gatesville, Winton, Cofield, Harrellsville, Union, Tunis,
Earleys, Newsome Store, Oak Villa, Saint John, Rays Beach, Proctors
Corner, Poor Town, Brantleys Grove and Millennium.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3625 7711 3637 7712 3644 7673 3626 7670
3624 7671 3624 7691
TIME...MOT...LOC 1653Z 263DEG 32KT 3631 7701
05Special weather statement, Apr 19, 1:19 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Wakefield VA
119 PM EDT Mon Apr 19 2021
NCZ013>016-031-032-191800-
Pasquotank-Hertford-Camden-Gates-Perquimans-Chowan-
119 PM EDT Mon Apr 19 2021
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHWESTERN
PASQUOTANK...NORTHWESTERN CAMDEN...NORTHWESTERN PERQUIMANS...
SOUTHEASTERN HERTFORD...GATES AND NORTHWESTERN CHOWAN COUNTIES...
At 119 PM EDT, thunderstorms with heavy rain were located along a
line extending from near Roduco to near Gatesville to Harrellsville.
Movement was east at 35 mph.
Dime size hail is possible with these storms.
Locations impacted include...
Elizabeth City, Gatesville, Sunbury, Ryland, Winton, Cofield,
Harrellsville, Morgans Corner, Hobbsville, Tunis, Gliden, Horseshoe,
Savage, Peach, Parkville, Nicanor, Carter, Trotville, Eure and Lynchs
Corner.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3634 7691 3643 7695 3653 7639 3630 7628
3627 7667 3628 7667 3630 7668 3631 7670
3630 7670 3629 7668 3628 7668 3628 7670
3627 7669 3626 7689
TIME...MOT...LOC 1719Z 261DEG 30KT 3643 7683 3636 7677 3629 7680
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 12:11 PM EDT | Special Weather Statement | AKQ | Northampton | 49 min |
| Apr 19, 12:53 PM EDT | Special Weather Statement | AKQ | Hertford | 37 min |
| Apr 19, 1:19 PM EDT | Special Weather Statement | AKQ | Gates | 41 min |
| Apr 19, 1:50 PM EDT | Special Weather Statement | AKQ | Perquimans | 40 min |
| Apr 19, 2:00 PM EDT | Special Weather Statement | AKQ | Camden, Currituck | 30 min |
| Apr 19, 3:46 PM EDT | Special Weather Statement | AKQ | Camden, Pasquotank, Perquimans | 29 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.